Health

ALERT: Deadly New Drug Disguised as Innocent Painkillers; 4 DEAD, Police Urge Vigilance

By

Police in Georgia are urging everyone to check very carefully before taking any pain medication after phony pills killed four people.

Because the deadly drug is being disguised as the common painkiller Percocet, a large number of people have accidentally overdosed and found themselves in critical condition.

The Daily Caller reports:

Dozens are overdosing in Georgia from an unknown drug that is suspected of killing four people within 48 hours and is surfacing in communities throughout the state, officials said Tuesday.

The Georgia Department of Public Health (DPH) issued a warning regarding a suspected street drug that cropped up in the last two days in south and central Georgia. The unidentified pills are already linked to four deaths and dozens of overdoses. Authorities fear the drug is being sold in other parts of the state, and officials said reports of overdoses continued to come in to county hospitals Tuesday, reports The New York Times.

“The substance has not yet been identified, but it is extremely potent and has required massive doses of naloxone (Narcan) to counteract its effects,” said a statement from the DPH. “Testing is being done to identify the pills and the ingredients. Many patients need to be placed on ventilators. Call 911 immediately if you have taken the pills or if you think someone has used the drug.

The yellow pills are being sold as the opioid-based painkiller Percocet, but the effects are substantially more potent, causing victims to stop breathing.

Recommended for you

Comments are closed.